On atom-swarming and Luce’s theorem for probabilistic beliefs
Andrew Mackenzie
Economic Theory Bulletin, 2021, vol. 9, issue 1, No 7, 67-74
Abstract:
Abstract For qualitative probability spaces, monotone continuity and third-order atom-swarming are together sufficient for a unique countably additive probability measure representation that may have atoms (Mackenzie in Theor Econ 14:709–778, 2019). We provide a new proof by appealing to a theorem of Luce (Ann Math Stat 38:780–786, 1967), highlighting the usefulness of extensive measurement theory (Krantz et al. in Foundations of Measurement Volume I: Additive and Polynomial Representations. Academic Press, New York, 1971) for economists.
Keywords: Qualitative probability; Atom-swarming (search for similar items in EconPapers)
JEL-codes: D81 D83 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://link.springer.com/10.1007/s40505-020-00194-5 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:etbull:v:9:y:2021:i:1:d:10.1007_s40505-020-00194-5
Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/40505
DOI: 10.1007/s40505-020-00194-5
Access Statistics for this article
Economic Theory Bulletin is currently edited by Nicholas C. Yannelis
More articles in Economic Theory Bulletin from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().